1. home
  2. pregnancy
  3. Expert Panel
  4. Lupus caused me to miscarry at the beggining of the year
Avatar Member
Lupus caused me to miscarry at the beggining of the year

I have been diagnosed with Lupus and the Lupus caused me to miscarry at the beggining of the year.
I am now four weeks pregnant and I am seeing a Rheumatoligist for the Lupus and my GP has confirmed my pregnancy.
The specialist is telling me that I need to continue using Cartia which is Asprin and my GP is telling me not to, are you able to clarify whether it is safe to use during pregnancy so I know wether to continue taking it until my appointment with the obstetrician?

Sarah...
Answer: Hi, Thank you for your enquiry. There are risks and benefits of taking this drug during pregnancy and it is a matter of weighing up both as to the choice that is made. If your specialist is recommending you continue the drug and he knows that you are in the very early stages of pregnancy then it is advisable to follow his advice. It is probably worthwhile contacting your obstetrician too for their opinion. Best wishes, Alex.
Answered: 15 Nov 2007